Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 30, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 27, 2002, 2:45 PM CDT for Scott County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2002, 2:45 PM CDT (19:45 UTC)
- Expired
- May 27, 2002, 4:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Scott County, AR
The radar
The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 271945
FFWLIT
ARC127-272145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
242 PM CDT MON MAY 27 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN WESTERN ARKANSAS
* UNTIL 445 PM CDT
* AT 240 PM...DOPPLER WEATHER RADAR INDICATED SCATTERED
THUNDERSTORMS DEVELOPING ACROSS SCOTT COUNTY...MAINLY SOUTH OF
WALDRON. THE STORMS HAVE BEEN DEVELOPING RANDOMLY AND MOVING
VERY LITTLE. WITH THE STORMS NEARLY STATIONARY...THEY HAVE BEEN
PRODUCING 2 TO 3 INCH RAINFALL AMOUNTS PER HOUR. GIVEN THIS...
FLASH FLOODING IS LIKELY TO OCCUR IN PARTS OF THE COUNTY.
&&
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
LAT...LON 3493 9373 3476 9372 3469 9391 3471 9428
3475 9444 3493 9442
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 11:03 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 27, 11:03 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1103 AM CDT MON MAY 27 2002 JUST SENT AN UPDATE TO THE ZONES TO REMOVE MORNING WORDING. SHOWERS CONTINUE TO MOVE ACROSS NORTHWEST ARKANSAS ON KLZK WSR-88D. SATELLITE IMAGES SHOW ANOTHER AREA OF THUNDERSTORMS IN EASTERN OKLAHOMA...AND YET ANOTHER LARGE MCS IN SOUTHERN OKLAHOMA AND NORTHERN TEXAS. THEREFORE WILL LEAVE A CHANCE OF SHOWERS AND THUNDERSTORMS IN ALL ZONES FOR THIS AFTERNOON. TEMPERATURES AND WINDS LOOK TO BE ON TRACK. 51 .LZK... AR...NONE.
In the hours before
Local storm report, May 27, 11:30 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...REPORTS FROM SUNDAY AFETRNOON
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1130 AM CDT MON MAY 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM CARTHAGE AR WIND DAMAGE
05/26/02 DALLAS TREES DOWN ON HIGHWAY 229.
REPORTED BY LAW ENFORCEMENT
0330 PM PINE BLUFF AR .75 INCH HAIL
05/26/02 JEFFERSON REPORTED BY PUBLIC
0405 PM ALMYRA AR .75 INCH HAIL
05/26/02 ARKANSAS REPORTED BY PUBLIC
0430 PM 3 W CASSCOE AR .75 INCH HAIL
05/26/02 ARKANSAS REPORTED BY PUBLIC ENFORCEMENT
46Local storm report, May 27, 11:30 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED REPORTS FROM SUNDAY AFTERNOON
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1130 AM CDT MON MAY 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM CARTHAGE AR WIND DAMAGE
05/26/02 DALLAS TREES DOWN ON HIGHWAY 229.
REPORTED BY LAW ENFORCEMENT
0330 PM PINE BLUFF AR .75 INCH HAIL
05/26/02 JEFFERSON REPORTED BY PUBLIC
0405 PM ALMYRA AR .75 INCH HAIL
05/26/02 ARKANSAS REPORTED BY PUBLIC
0430 PM 3 W CASSCOE AR .75 INCH HAIL
05/26/02 ARKANSAS REPORTED BY PUBLIC
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:39 PM CDT | Flash Flood Warning | LZK | Polk | 111 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.